MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device was returned for evaluation.The analysis of the device revealed the saline sheath and driveshaft to be damaged.Examination of the saline sheath and driveshaft revealed the driveshaft to be fractured in multiple places, some of which may have occurred outside the patient.Scanning electron microscope (sem) analysis identified the presence of fatigue on the fractured filars.The driveshaft damage is likely the result of localized, elevated stress levels applied to the driveshaft while spinning.Examination of the returned guide wire revealed the spring tip and the distal and proximal solder bonds to be intact and undamaged.There was no adhered biological material on the guide wire shaft or spring tip.Based on the results of the device analysis, the root cause of the sheath and shaft damage was unable to be determined.
 
Event or Problem Description
It was reported that during a peripheral orbital atherectomy procedure, the tip of the device became detached.During treatment of a calcified lesion in the superficial femoral artery, the csi orbital atherectomy device (oad) stopped functioning.During removal of the device, the crown was noted to have detached.All components were removed from the patient and the procedure was completed by balloon angioplasty.The patient condition was stable throughout the procedure.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
saint paul MN 55112
MDR Report Key7042477
Report Number3004742232-2017-00132
Device Sequence Number2144876
Product Code MCW
UDI-Device Identifier10852528005237
UDI-Public(01)10852528005237(17)190630(10)195165
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/30/2019
Device Model NumberDBP-150SOLID145
Device Catalogue NumberDBP-150SOLID145
Device Lot Number195165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;